Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 127, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 11, 2014, 5:58 PM CDT for Borden County, Scurry County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 5:58 PM CDT (22:58 UTC)
- Expired
- Jun 11, 2014, 7:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Borden County, TX, Scurry County, TX
The radar
The Lubbock radar (KLBB), 117 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.0 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -696 J/kg
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
652 WUUS54 KMAF 112258 SVRMAF TXC033-415-120000- /O.NEW.KMAF.SV.W.0127.140611T2258Z-140612T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 558 PM CDT WED JUN 11 2014 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL SCURRY COUNTY IN WEST TEXAS... EASTERN BORDEN COUNTY IN WEST TEXAS... * UNTIL 700 PM CDT * AT 554 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES WEST OF ARAH...OR 10 MILES EAST OF GAIL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... ARAH... KNAPP... RANDALLS CORNER... UNION IN SCURRY COUNTY... UNION... DERMOTT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3294 10085 3260 10083 3263 10137 3293 10139 TIME...MOT...LOC 2258Z 270DEG 21KT 3272 10126 $$
1 follow-up statement
614 WWUS54 KMAF 112326 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 626 PM CDT WED JUN 11 2014 TXC033-415-120000- /O.CON.KMAF.SV.W.0127.000000T0000Z-140612T0000Z/ SCURRY-BORDEN- 626 PM CDT WED JUN 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR EASTERN BORDEN AND CENTRAL SCURRY COUNTIES... AT 621 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RANDALLS CORNER...OR ABOUT 9 MILES WEST OF SNYDER... MOVING EAST AT 25 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...UNION IN SCURRY COUNTY...UNION...WINSTON FIELD AND SNYDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH... PREPARE IMMEDIATELY FOR DAMAGING WINDS... DESTRUCTIVE HAIL... AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO SHELTER... PREFERABLY INSIDE A STRONG BUILDING AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3294 10085 3260 10083 3263 10137 3293 10139 TIME...MOT...LOC 2326Z 270DEG 21KT 3273 10103 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:28 PM CDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jun 11, 2:28 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
228 PM CDT Wed Jun 11 2014
.DISCUSSION...
The region is under weak ridging aloft with a shortwave moving over
the area. A dryline has developed across the Permian Basin and the
Lower Trans Pecos. CAPE values are near 2000 J/Kg across the
Western Low Rolling Plains with values well over 1000 J/Kg elsewhere
east of the dryline. 0 to 6 km bulk shear values of 30 to 35 kts
can be expected across eastern areas of the CWA this afternoon. All
of these conditions will allow for a chance of severe thunderstorms
developing across parts of the area this afternoon and evening with
the main threats being strong winds and large hail. Temperatures
this afternoon are going to be hot with most places reaching 100+
degrees. A heat advisory is in effect for areas around the Presidio
Valley, the Big Bend, Brewster County, and Terrell County through
Thursday with high temperatures around 110 degrees and low
temperatures around 80 degrees. A lee surface trough is developing
across eastern New Mexico and West Texas further contributing to
warming temperatures from downslope warming with west to southwest
winds across a large part of the area.
An upper trough will move over the Upper Midwest with a cold front
coming into the CWA on Thursday. High temperatures for tomorrow
will be highly dependent on the timing of the cooler air with the
northern Permian Basin experiencing the greatest cooling. There is
a slight chance of showers and thunderstorms developing along this
front. On Friday, another shortwave will move over the area with
good omega values across the western CWA. Lapse rates will be
around 8 degrees Celsius per km. The dryline will be pushed
westward to the higher terrain so high CAPE values will be present
with the NAM12 showing values over 3000 J/Kg across a large portion
of the Permian Basin. 0 to 6 km bulk shear of 35 to 40 kts will be
present, so severe is definitely possible on Friday. Upper level
troughs will move over the northern conus through the middle of next
week allowing for the ridge over the CWA to weaken. Moisture will
remain present across the eastern half of the CWA allowing for the
possibility of showers and thunderstorms across the area into next
week. Temperatures will be above normal beginning Saturday through
the extended forecast.
&&
.FIRE WEATHER...
Critical fire weather conditions are present across the Guadalupe
Mountains with relative humidity values at or below 15 percent and
20 foot winds above 20 mph. These conditions are expected to
continue through this evening. A Red Flag Warning is in effect for
this area for this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX 70 94 68 91 / 20 20 20 20
BIG SPRING TX 73 95 69 90 / 30 10 10 20
CARLSBAD NM 71 98 68 96 / 10 20 20 20
DRYDEN TX 77 107 77 97 / 20 20 20 20
FORT STOCKTON TX 72 101 71 95 / 30 20 20 20
GUADALUPE PASS TX 73 93 64 93 / 10 10 10 30
HOBBS NM 68 94 66 90 / 20 20 20 20
MARFA TX 63 95 63 93 / 20 10 10 40
MIDLAND INTL AIRPORT TX 72 97 70 91 / 30 20 20 20
ODESSA TX 73 96 69 92 / 20 20 20 20
WINK TX 71 101 71 96 / 10 20 20 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING until 9 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains NP/Lincoln NF/LNZ.
TX...HEAT ADVISORY until 10 PM CDT Thursday FOR THE FOLLOWING ZONES...
Big Bend Area...Presidio Valley...Terrell.
RED FLAG WARNING until 9 PM MDT this evening FOR THE FOLLOWING
ZONES... Guadalupe Mountains.
&&
10/80Hazardous weather outlook, Jun 11, 1:52 PM CDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 152 PM CDT WED JUN 11 2014 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-121900- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 152 PM CDT WED JUN 11 2014 /1252 PM MDT WED JUN 11 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE PRESIDIO VALLEY...AS WELL AS BREWSTER AND TERRELL COUNTIES...THROUGH THURSDAY EVENING. THIS APPLIES MAINLY TO AREAS ALONG THE RIO GRANDE...WHICH WILL SEE HIGHS THIS AFTERNOON AND THURSDAY AS HIGH AS AROUND 110...AND OVERNIGHT LOWS 75 TO 78. THIS WILL INCREASE THE RISK OF DEHYDRATION AND HEAT EXHAUSTION. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING EAST OF A LINE FROM LAMESA...TO MIDLAND...TO FORT STOCKTON WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. HOT...DRY...AND WINDY CONDITIONS WILL CONTINUE IN THE GUADALUPE MOUNTAINS TODAY. CONDITIONS WILL BE FAVORABLE FOR FIRE GROWTH AND SPREAD...AND A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE FRIDAY...MAINLY SOUTH OF THE PECOS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 11, 3:43 PM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 PM CDT WED JUN 11 2014 TXZ050-112115- ANDREWS- 343 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL ANDREWS COUNTY UNTIL 415 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED NEAR ANDREWS AT 343 PM CDT...MOVING EAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3246 10233 3224 10235 3228 10272 3246 10272 TIME...MOT...LOC 2043Z 270DEG 21KT 3237 10261
Special weather statement, Jun 11, 4:36 PM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 436 PM CDT WED JUN 11 2014 TXZ062-069-112200- MIDLAND-UPTON- 436 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHEASTERN UPTON AND SOUTH CENTRAL MIDLAND COUNTIES UNTIL 500 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 15 MILES WEST OF MIDKIFF AT 436 PM CDT...MOVING EAST AT 25 MPH. THIS STORM WILL IMPACT DUKE ENERGY AND HIGHWAY 349 IN SOUTHERN MIDLAND AND NORTHERN UPTON COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3175 10181 3151 10179 3155 10219 3173 10219 TIME...MOT...LOC 2136Z 270DEG 21KT 3164 10208
Special weather statement, Jun 11, 4:54 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 PM CDT WED JUN 11 2014 TXZ046-051-112230- DAWSON-MARTIN- 454 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHEASTERN MARTIN AND SOUTH CENTRAL DAWSON COUNTIES UNTIL 530 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 5 MILES SOUTHEAST OF THREE LEAGUES AT 454 PM CDT...MOVING EAST AT 25 MPH. HIGHWAY 137 IN NORTHERN MARTIN COUNTY IS IN THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3252 10171 3232 10170 3235 10202 3253 10202 TIME...MOT...LOC 2154Z 270DEG 21KT 3244 10191
Special weather statement, Jun 11, 5:12 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 512 PM CDT WED JUN 11 2014 TXZ051-112245- MARTIN- 512 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING SOUTHEASTERN MARTIN COUNTY UNTIL 545 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER STANTON MUNICIPAL AIRPORT AT 511 PM CDT...MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT STANTON AND INTERSTATE 20 NEAR STANTON. BLOWING DUST WILL REDUCE VISIBILITIES TO A QUARTER MILE OR LESS ON INTERSTATE 20 NEAR STANTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3228 10171 3210 10171 3210 10191 3227 10192 TIME...MOT...LOC 2211Z 270DEG 21KT 3219 10183
Special weather statement, Jun 11, 5:25 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 525 PM CDT WED JUN 11 2014 TXZ047-112300- BORDEN- 525 PM CDT WED JUN 11 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING SOUTHERN BORDEN COUNTY UNTIL 600 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 10 MILES SOUTHWEST OF GAIL OVER CENTRAL BORDEN COUNTY AT 524 PM CDT...MOVING EAST AT 20 MPH. THIS STORM WILL IMPACT FARM TO MARKET ROAD 669 IN SOUTHERN BORDERN COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING FOR SOUTHWESTERN TEXAS. && LAT...LON 3276 10119 3254 10119 3256 10163 3274 10163 TIME...MOT...LOC 2224Z 270DEG 21KT 3265 10152
Local storm report, Jun 11, 5:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
536 PM CDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL LEES 32.08N 101.49W
06/11/2014 E1.00 INCH GLASSCOCK TX TRAINED SPOTTER
SPOTTER REPORTS QUARTER TO SLIGHTLY LARGER THAN QUARTER
SIZE HAIL IN LEES.
&&
MHThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:30 AM CDT | Heat Advisory | MAF | Terrell | 42 hr |
| Jun 11, 3:06 PM CDT | Special Weather Statement | MAF | Pecos | 39 min |
| Jun 11, 3:43 PM CDT | Special Weather Statement | MAF | Andrews | 32 min |
| Jun 11, 4:36 PM CDT | Special Weather Statement | MAF | Midland | 24 min |
| Jun 11, 4:41 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Upton | 34 min |
| Jun 11, 4:54 PM CDT | Special Weather Statement | MAF | Martin | 36 min |
| Jun 11, 5:12 PM CDT | Special Weather Statement | MAF | Martin | 33 min |
| Jun 11, 5:25 PM CDT | Special Weather Statement | MAF | Borden | 35 min |
| Jun 11, 5:28 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 62 min |
| Jun 11, 6:09 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 36 min |
| Jun 11, 6:19 PM CDT | Special Weather Statement | MAF | Terrell | 26 min |
| Jun 11, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 21 min |
| Jun 11, 6:45 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 34 min |
| Jun 11, 6:48 PM CDT | Severe Thunderstorm Warning | MAF | Scurry | 29 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.